Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 10, 2007, 5:07 PM CDT for Henry County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 10, 2007, 5:38 PM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 37 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 102207 SVRDVN ILC073-102300- /O.NEW.KDVN.SV.W.0085.070710T2207Z-070710T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 507 PM CDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST ILLINOIS... * UNTIL 600 PM CDT. * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR WARNER...OR ABOUT 8 MILES SOUTHEAST OF EAST MOLINE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF ANDOVER AROUND 510 PM CDT... 7 MILES NORTH OF CAMBRIDGE AROUND 520 PM CDT... GENESEO AROUND 525 PM CDT... ATKINSON AROUND 540 PM CDT... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 8 AND 28. THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 11 AND 25. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4146 9039 4127 9043 4125 9001 4156 9000 $$ ERVIN
2 follow-up statements
000 WWUS53 KDVN 102224 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 525 PM CDT TUE JUL 10 2007 ILC073-102300- /O.CON.KDVN.SV.W.0085.000000T0000Z-070710T2300Z/ HENRY IL- 525 PM CDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR HENRY COUNTY... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR LYNN CENTER...OR ABOUT 8 MILES WEST OF CAMBRIDGE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CAMBRIDGE AROUND 535 PM CDT... ULAH AROUND 540 PM CDT... GERMAN CORNER AROUND 545 PM CDT... 9 MILES SOUTH OF ATKINSON AROUND 550 PM CDT... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 26 AND 30. THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 19 AND 28. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4137 9040 4122 9044 4121 9004 4142 8997 $$
000 WWUS53 KDVN 102238 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 537 PM CDT TUE JUL 10 2007 ILC073-102247- /O.CAN.KDVN.SV.W.0085.000000T0000Z-070710T2300Z/ HENRY IL- 537 PM CDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 45 MPH WINDS AND BRIEF HEAVY RAINFALL. LAT...LON 4137 9040 4122 9044 4121 9004 4142 8997 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 10, 2:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CDT TUE JUL 10 2007 .SYNOPSIS... NORTHWEST FLOW ALOFT WILL BRING COOLER AND LESS HUMID CONDITIONS TO THE REGION FOR THE REMAINDER OF THE WEEK. A SECONDARY FRONT MOVING THROUGH ON THURSDAY MAY RESULT IN SOME SCATTERED SHOWERS. && .SHORT TERM...TONIGHT AND WEDNESDAY... CONVECTION FIRING ALONG THE PRE-FRONTAL TROF WHICH IS CURRENTLY ALONG AND EAST OF THE MISSISSIPPI. SO FAR...SHRA/TSRA HAVE BEEN CREATING BRIEF DOWNPOURS AND POSSIBLY SOME GUSTY WINDS. MAIN COLD FRONT HAS MAINLY SOME ENHANCED CU WITH A FEW SHRA ALONG IT. EXTRAPOLATION OF COLD FRONT PLACES IT ROUGHLY ALONG A FEP...MPZ...TO NEAR IRK LINE BY 2130Z AND NEARLY CLEAR OF THE CWFA BY 00Z. SO...WILL GO WITH A BRIEF PERIOD OF EVENING PRECIP OVER THE FAR EAST AND SOUTH WITH ISOLATED TO SCATTERED WORDING. DEW POINTS TO DROP ALL THROUGH THE NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. MOIST GROUND WILL PROBABLY HOLD UP MIN TEMPS TONIGHT IN SPITE OF DROPPING DEW POINTS. SHOULD SEE PLENTY OF SUNSHINE ON WEDNESDAY WITH MAX TEMPS IN THE 70S AND DEW POINTS IN THE 50S. ...08... .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY NIGHT... DECENT SHORT WAVE/REINFORCING COLD FRONT TO MOVE THROUGH DVN CWA ON THURSDAY. GFS/NAM HAVE SPED UP THE MOVEMENT OF THIS SYSTEM A LITTLE BIT COMPARED TO YESTERDAY. THIS MAKES SENSE WITH THE STRONG NW FLOW ALOFT ESTABLISHED BY THEN. THIS BRINGS IN QPF THURSDAY MORNING INTO THE AFTERNOON. GFS INDICATES LESS QPF THAN THE NAM WHICH SEEMS REASONABLE DUE TO LACK OF INSTABILITY. WILL CONTINUE WITH MODERATE POPS FOR THIS EVENT AND GO MORE WITH SHOWERS/ISOLATED TSTMS. ONCE THIS MOVES THROUGH...QUIET/COMFORTABLE TEMPS AND HUMIDITY INTO THE WEEKEND...GIVING WATERLOGGED AREAS A CHANCE TO DRY OUT. MONDAY THROUGH NEXT TUESDAY... DISCREPANCY BETWEEN GFS AND ECMWF OF WHEN TO BRING BACK THE HEAT/HUMIDITY AND ASSOCIATED THREAT OF CONVECTION. GFS QUICKER IN RISING HEIGHTS/THICKNESSES AND POTENTIAL MAXIMUM TEMPS OF 90+. HOWEVER...THE ECMWF KEEPS IN PLACE DEEP TROF IN THE EAST AND RIDGE OUT WEST. WENT WITH PREVIOUS GRIDS GOING MORE WITH A COMPROMIZE FOR NOW AND SLOWER RETURN TO HEAT INTO THE CWA THAN WHAT GFS/MEX TEMPS INDICATE. ..HAASE.. && .AVIATION... PRE-FRONTAL TROF IS CURRENTLY MOVING THROUGH MLI AND BRL TAF SITES WITH THE MAIN COLD FRONT A FEW HOURS BEHIND. MAIN FRONT SHOULD BE EAST OF ALL TAF SITES BY 00Z. CU BEHIND THE FRONT TO DISSIPATE WITH SUNSET. DROPPING DEW POINTS ALL NIGHT SHOULD PRECLUDE MUCH IN THE WAY OF FOG DEVELOPMENT. OVERALL...VFR VSBYS AND NO CIGS EXPECTED ONCE FROPA OCCURS. ...08... && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/08
Hazardous weather outlook, Jul 10, 4:42 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 442 AM CDT TUE JUL 10 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 442 AM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS EVENING. AHEAD OF THAT FRONT...THUNDERSTORMS MAY DEVELOP BY EARLY AFTERNOON AS INSTABILITY BUILDS AND MOVE ACROSS THE AREA. ADDITIONAL THUNDERSTORMS ARE EXPECTED AS THE COLD FRONT MOVES THROUGH IN THE EVENING. THE PRIMARY THREAT FROM STORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING WINDS...WITH A SECONDARY THREAT OF HAIL UP TO AROUND AN INCH IN DIAMETER. IN ADDITION...ANY STORMS THAT MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY MAY HAVE AN ELEVATED RISK OF FLASH FLOODING TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON AS ANOTHER FRONT PASSES OVER THE AREA. IT IS POSSIBLE THAT AN ISOLATED STORM COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MAYES
In the hours before
Special weather statement, Jul 10, 12:48 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1248 PM CDT TUE JUL 10 2007 IAZ054-065>068-ILZ001-002-007-009-015-016-101915- JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- INCLUDING THE CITIES OF...MAQUOKETA...TIPTON...CLINTON... MUSCATINE...BETTENDORF...DAVENPORT...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE 1248 PM CDT TUE JUL 10 2007 ...LINE OF STORMS DEVELOPING... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A LINE OF THUNDERSTORMS DEVELOPING FROM JUST NORTH OF WASHINGTON...TO TIPTON AND TO JUST EAST OD DUBUQUE. THIS LINE OF STORMS WILL MOVE EAST AND REACH A MUSCATINE...TO DEWITT...AND TO WEST OF FREEPORT BY AROUND 125 PM. EXPECT WIND GUSTS UP TO 40 MPH...VERY HEAVY DOWNPOURS AT RATES OF OVER AN INCH AN HOUR...AND SOME CLOUD TO GROUND LIGHTNING AS THESE STORMS PASS BY. SOILS ARE ALREADY SATURATED IN CEDAR...CLINTON AND SCOTT COUNTIES IN IOWA...AND CARROLL AND WHITESIDE COUNTIES IN NORTHWEST ILLINOIS. THESE COUNTIES CAN EXPECT UP TO A HALF INCH OF NEW RAINFALL THIS AFTERNOON FROM THESE PASSING STORMS...WHICH WILL PRODUCE RUN-OFF AND PONDING OF WATER ON STREETS AND LOW LYING AREAS. PEOPLE IN THESE AREAS ARE URGED TO BE AWARE OF ANY RISING WATER SITUATIONS. 12
Local storm report, Jul 10, 12:52 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 6 WSW FORT MADISON 40.59N 91.46W
07/09/2007 LEE IA TRAINED SPOTTER
SEVERAL TREE BRANCHES DOWN.
&&
BILLNLocal storm report, Jul 10, 2:17 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD DEWITT 41.82N 90.55W
07/09/2007 CLINTON IA NWS EMPLOYEE
WATER OVER 6 INCHES ON RESIDENTIAL ROADS AND WIDESPREAD
LOW LYING AREAS.
&&
BILLNSpecial weather statement, Jul 10, 2:21 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 221 PM CDT TUE JUL 10 2007 IAZ089-099-ILZ025-026-034-035-MOZ009-010-102045- DES MOINES-LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...BURLINGTON...FORT MADISON...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 221 PM CDT TUE JUL 10 2007 ...LINE OF STORMS MOVING ACROSS SOUTHEAST IOWA AND NORTHEAST MISSOURI... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A LINE OF STORMS OVER SOUTHEAST IOWA AND NORTHEAST MISSOURI... GENERALLY FROM JUST NORTHWEST OF BURLINGTON...TO SOUTH OF MEMPHIS MISSOURI. THIS LINE OF STORMS WAS MOVING EAST AT 25 MPH AND WILL EXTEND FROM MONMOUTH ILLINOIS...TO KEOKUK IOWA BY AROUND 3 PM. GUSTY WINDS UP TO 45 MPH...HEAVY RAINS AT RATES OF OVER AN INCH AN HOUR... AND DANGEROUS LIGHTNING ARE LIKELY AS THIS LINE OF STORMS PASSES BY. PONDING OF WATER ON STREETS AND LOW LYING AREAS IS LIKELY. MOVE INDOORS AS THIS LINE OF STORMS APPROACHES. 12
Local storm report, Jul 10, 3:47 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/10/2007 M66 MPH ROCK ISLAND IL ASOS
&&Local storm report, Jul 10, 4:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG AUGUSTA 40.23N 90.95W
07/10/2007 HANCOCK IL TRAINED SPOTTER
TWO LARGE TREES...5 FEET IN DIAMETER...BLOWN DOWN. OTHER
TREE DAMAGE ALSO REPORTED.
&&Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.